Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 29, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jun 16, 2007, 4:13 AM HST for Kalawao County, Hawaii. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2007, 4:13 AM HST (14:13 UTC)
- Expired
- Jun 16, 2007, 9:54 AM HST
- In force
- 6 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 2.2 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 161413 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 413 AM HST SAT JUN 16 2007 HIZ022-162200- /O.EXP.PHFO.WI.Y.0028.000000T0000Z-070616T1400Z/ /O.NEW.PHFO.WI.Y.0029.070616T1413Z-070616T2200Z/ HALEAKALA SUMMIT- 413 AM HST SAT JUN 16 2007 ...WIND ADVISORY IN EFFECT UNTIL NOON HST TODAY... ...WIND ADVISORY HAS EXPIRED... THE WINDS ATOP THE SUMMIT OF HALEAKALA ARE COMING DOWN GRADUALLY BUT ARE STILL ABOVE WIND ADVISORY CRITERIA THIS MORNING. WINDS AT THE SUMMIT WILL BE SOUTHEAST AT 25 TO 35 MPH THIS MORNING... DIMINISHING BELOW ADVISORY CRITERIA THIS AFTERNOON. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWHW70 PHFO 161416 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 416 AM HST SAT JUN 16 2007 HIZ022-162200- /O.CON.PHFO.WI.Y.0029.000000T0000Z-070616T2200Z/ HALEAKALA SUMMIT- 416 AM HST SAT JUN 16 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY... THE WINDS ATOP THE SUMMIT OF HALEAKALA ARE COMING DOWN GRADUALLY BUT ARE STILL ABOVE WIND ADVISORY CRITERIA THIS MORNING. WINDS AT THE SUMMIT WILL BE SOUTHEAST AT 25 TO 35 MPH THIS MORNING... DIMINISHING BELOW ADVISORY CRITERIA THIS AFTERNOON. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWHW70 PHFO 161954 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 954 AM HST SAT JUN 16 2007 ...WIND ADVISORY IS CANCELED... WIND DATA FROM SENSORS ATOP HALEAKALA SUMMIT ON MAUI ARE BLOWING BELOW WIND ADVISORY LEVELS. THIS WIND ADVISORY IS NO LONGER NEEDED. HIZ022-162100- /O.CAN.PHFO.WI.Y.0029.000000T0000Z-070616T2200Z/ HALEAKALA SUMMIT- 954 AM HST SAT JUN 16 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELED THE WIND ADVISORY. $$ LAU
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jun 16, 4:00 AM HST, 13 minutes earlier.
Area forecast discussion, Jun 16, 4:00 AM HST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST SAT JUN 16 2007 .SYNOPSIS...DRIER AIR WILL BE OVERSPREADING THE ISLANDS THIS WEEKEND AFTER A MINOR CLOUD AND SHOWER BAND MOVES ONTO WINDWARD SHORES THIS MORNING. A FEW MORE WINDWARD AND MAUKA SHOWERS WILL RETURN BY MONDAY. HIGH PRESSURE NORTH OF THE ISLANDS WILL KEEP MODERATE TRADES BLOWING FOR THE NEXT FEW DAYS. && .DISCUSSION...A NARROW 30 MILE WIDE BAND OF CLOUDS AND SOME SHOWERS WILL BE MOVING ACROSS THE ISLANDS THIS MORNING. SATELLITE AND MODEL DATA SUGGEST THIS WILL BE THE LAST OF THE SHOWER BANDS TO AFFECT THE ISLANDS FOR A DAY OR TWO AS THE TRADES BRING IN DRIER AIR AND WEAK UPPER LEVEL RIDGING BUILDS IN ALONG WITH WARMER MID-LEVEL TEMPERATURES. OF COURSE IT/S ALMOST IMPOSSIBLE TO COMPLETELY RULE OUT A FEW WINDWARD AND MAUKA SHOWERS THIS TIME OF YEAR...BUT ON THE WHOLE WE EXPECT SHOWER ACTIVITY TO DECREASE AFTER THIS MORNING...AND IT SHOULD CONTINUE FAIRLY DRY UNTIL MOISTURE BEGINS TO GRADUALLY INCREASE AGAIN AFTER THE WEEKEND. MORE TYPICAL WINDWARD AND MAUKA SHOWER ACTIVITY IS EXPECTED TO RETURN THEN. SUBTROPICAL RIDGING TO THE NORTH OF THE ISLANDS WILL REMAIN A BIT WEAKER THAN USUAL...THOUGH NOT WEAK ENOUGH TO TAKE DOWN SMALL CRAFT ADVISORIES IN THE NORMALLY WINDY MARINE ZONES. THERE IS GOOD MODEL CONSENSUS ABOUT STRONGER HIGH PRESSURE BUILDING NORTH OF THE ISLANDS TOWARD THE MIDDLE AND LATTER PART OF NEXT WEEK SO IT COULD BECOME RATHER BREEZY STARTING ABOUT THURSDAY. WE WILL EXTEND THE WIND ADVISORY FOR HALEAKALA SUMMIT THROUGH NOON. MODEL GUIDANCE SHOWS THAT THE WINDS ALOFT SHOULD DIMINISH TODAY BUT WINDS AT PRESS TIME ARE STILL JUST OVER ADVISORY CRITERIA. && .MARINE...WE HAVE CANCELLED THE SOUTH SHORE HIGH SURF ADVISORY AS THE SOUTH SWELL GRADUALLY DIMINISHES. A LONG FETCH OF TRADE WINDS TO THE EAST OF THE ISLANDS WILL GENERATE AN INCREASING SHORT PERIOD EAST SWELL...ENOUGH TO CAUSE ROUGH...HIGH SURF ON EAST FACING SHORES...AND WE WILL ISSUE AN ADVISORY FOR THESE AREAS. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR HALEAKALA SUMMIT EXTENDED UNTIL NOON. SMALL CRAFT ADVISORY FOR PAILOLO AND ALENUIHAHA CHANNELS...MAALAEA BAY AND WATERS SOUTH OF THE BIG ISLAND UNTIL 6 AM SUNDAY. HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND UNTIL 6 AM SUNDAY. && R BALLARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:16 PM HST | Wind Advisory | HFO | Kalawao | 9 hr |
| Jun 16, 3:55 AM HST | High Surf Advisory | HFO | Honolulu, Kalawao | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.